2020 年 37 巻 2 号 p. 152-155
Statin intolerance is defined as “adverse events linked to statin administration that result in some un-tolerated impairments in daily life which justify statin cessation or dose reduction.” Statin–associated muscle symptoms (SAMS) include all muscle symptoms that appear as a result of statins. They include subjective symptoms such as muscle pain, or stiffness, as well as muscle discomfort. These symptoms show no bilateral differences in the trunk and proximal extremities and appear in relatively large muscles. There are two severe forms : rhabdomyolysis and reduced muscle strength in the trunk and extremities (statin–associated myopathy). SAMS appear within 4–6 weeks after the start of statin administration, but in rare cases muscle symptoms may appear several years later. When increasing the statin dose or switching to another statin, new SAMS may appear. In many cases SAMS may appear soon after statin administration is resumed after temporary cessation. CK levels of under 4x ULN are considered mild elevation, levels between≧4x and under 10x ULN are considered moderate elevation, and levels of v10x or higher are considered severe elevation. Assessment of muscle–related adverse events linked to statins are organized into four categories based on the serum CK level and whether SAMS are present. Statin–associated myopathy is characterized by muscle weakness, immune–mediated necrotizing myopathy in muscle biopsy, and the presence of autoantibodies to 3–hydroxy–3–methylglutaryl–coenzyme A reductase. Patients with statin–associated myopathy may have progressive weakness that must be controlled with immunosuppressive therapy.